MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS BRAIDED PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS INC. IMPRESS BRAIDED PERIPHERAL CATHETER
Model Number 00884450023181
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an interventional peripheral vascular procedure, the catheter tip detached within the patient.The physician had successfully acquired left retrograde femoral artery access with the 4f 100cm catheter.During catheter manipulations under fluoroscopy, over a stiff guidewire at the patient's aortic bifurcation, the catheter tip detached.Secondary access from the patient's right femoral artery with a 6f sheath was acquired.The physician was able to successfully remove the foreign body from the patient's aortic bifurcation via the right femoral artery with a vascular snare device.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Should the device be returned at a later time, the investigation will be re-opened.

Brand Name
IMPRESS BRAIDED PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby drive
houston, tx
MDR Report Key10221202
Report Number3010665433-2020-00019
Device Sequence Number16712587
Product Code DQO
UDI-Device Identifier00884450023181
UDI-Public00884450023181
Combination Product (Y/N)N
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number00884450023181
Device Catalogue Number410035VER
Device Lot NumberE1538455
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;